Asymptotic behavior of solutions of a periodically nonlinear elasticcity problem

1. Introduction As a model reduction approach for tackling multiscale problems, homogenization means upscaling the material properties to capture macroscopic behaviors. Toward homogenization investigation of our considering nonlinear elasticity models, we focus on a periodic strain-limiting problem. (The strain-limiting parameter in this paper is a function depending on the position variable, which is different from the constant in [1, 2].) In particular, we study asymptotic behavior of solutions of a periodically nonlinear elasticity problem in one-dimensional and strainlimiting settings

pdf6 trang | Chia sẻ: thanhle95 | Ngày: 14/07/2021 | Lượt xem: 16 | Lượt tải: 0download
Bạn đang xem nội dung tài liệu Asymptotic behavior of solutions of a periodically nonlinear elasticcity problem, để tải tài liệu về máy bạn click vào nút DOWNLOAD ở trên
Email: maitina@duytan.edu.vn Asymptotic behavior of solutions of a periodically nonlinear elasticcity problem Dáng điệu tiệm cận nghiệm của bài toán đàn hồi phi tuyến tuần hoàn Tina Mai*, Hieu Nguyen, Quoc Hung Phan Mai Ti Na, Nguyễn Trung Hiếu, Phan Quốc Hưng Institute of Research and Development, Duy Tan University, 03 Quang Trung, Da Nang, Viet Nam Viện nghiên cứu và Phát triển Công nghệ cao, Trường Đại học Duy Tân, 03 Quang Trung, Đà Nẵng, Việt Nam (Ngày nhận bài: 18/10/2019, ngày phản biện xong: 12/11/2019, ngày chấp nhận đăng: 06/02/2020) TRƯỜNG ĐẠI HỌC DUY TÂN DTU Journal of Science and Technology 07(38) (2020) ......... H.N.Ha, N.H.Hiep, L.P.Quyen / Tạp chí Khoa học và Công nghệ Đại học Duy Tân 07(38) (2020) 03-07 Journal of Science and Technology aaa(a) (2020) 1–6 Asymptotic behavior of solutions of a periodically nonlinear elasticity problem Dáng điệu tiệm cận nghiệm của bài toán đàn hồi phi tuyến tuần hoàn Tina Mai ∗ , Hieu Nguyen, Quoc Hung Phan Mai Ti Na, Nguyễn Trung Hiếu, Phan Quốc Hưng Institute of Research and Development, Duy Tan University, 03 Quang Trung, Da Nang, Vietnam Viện Nghiên cứu và Phát triển Công nghệ cao, Trường Đại học Duy Tân, 03 Quang Trung, Đà Nẵng, Việt Nam (Ngày nhận bài: 18/10/2019, ngày phản biện xong: 12/11/2019, ngày chấp hận đăng: 06/02/2020) Abstract We study asymptotic behavior of solutions of a periodically nonlinear elasticity problem in one-dimensional and strain- limiting settings. Keywords: Asymptotic behavior, homogenization, periodic, nonlinear elasticity, strain-limiting. Tóm tắt Chúng tôi nghiên cứu dáng điệu tiệm cận nghiệm của bài toán đàn hồi phi tuyến tuần hoàn trong thiết lập một chiều và giới hạn biến dạng. Từ khóa: Dáng điệu tiệm cận, đồng nhất hóa, tuần hoàn, độ đàn hồi phi tuyến, giới hạn biến dạng. 1. Introduction As a model reduction approach for tackling multiscale problems, homogenization means up- scaling the material properties to capture macro- scopic behaviors. Toward homogenization inves- tigation of our considering nonlinear elasticity models, we focus on a periodic strain-limiting problem. (The strain-limiting parameter in this paper is a function depending on the position variable, which is different from the constant in [1, 2].) In particular, we study asymptotic be- havior of solutions of a periodically nonlinear elasticity problem in one-dimensional and strain- limiting settings. 2. Formulation of the problem 2.1. Classical formulation We consider, as in Figure 1 in the x-direction, the spatially periodic 1D composite rod consist- ing of alternating layers of nonlinear elastic ma- terials Ω(1) and Ω(2). The microscopic size l cor- responds to the length of a periodically repeated base cell. The macroscopic size of the entire ∗Email: maitina@duytan.edu.vn 42 Tina Mai∗, Hieu Nguyen, Quoc Hung Phan / Tạp chí Khoa học và Công nghệ - Đại học Duy Tân aaa(a) (2020) 1–6 Hình 1. Layered composite structure (from [3]). sampling Ω⊂R of the rod is denoted by L. With- out loss of generality, we choose l =  (the period of the structure) and take L = 1 so that = l L =  1 = k k1 . (1) Here, x  represents the local position. We assume that the rod is at a static state after the action of body forces (along the rod) f :Ω→ R and traction forces G : ∂ΩT → R. The boundary of the set Ω is denoted by ∂Ω. It is Lipschitz continuous and consists of two parts ∂ΩT and ∂ΩD . The displacement u : Ω → R is provided on ∂ΩD . We are considering the strain- limiting model of the form (as in [1]) E = σ 1+β(x)|σ| . (2) Equivalently, σ= E 1−β(x)|E | . (3) In Eqs. (2) and (3), β(x) will be introduced in the next paragraph, σ stands for the Cauchy stress σ : Ω → R; and E represents the classical lin- earized strain tensor E := 1 2 (∇u+∇uT) . (4) In one-dimensional setting, it is E := u′ , (5) that is, the spatial derivative of u. Hence, by (3), σ= u ′ 1−β(x)|u′| . (6) The strain-limiting parameter function is rep- resented by β(x), which depends on the position variable x, and it is constant over each layer, with β(x)=β(−1x). We obtain from (2) that |E | = |σ| 1+β(x)|σ| < 1 β(x) . (7) This implies that 1 β(x) is the upper-bound on |E | and taking sufficiently large β(x) gives the limiting-strain small upper-bound, as desired. However, we stay away from too large β(x). If β(x)→∞ then |E | < 1 β(x) → 0, a contradiction. Moreover, we assume that β(x) is smooth and have compact range 0 <m ≤ β(x) ≤M . Also, it is assumed that β(x)= { β1 if j l < x < ( j +α)l for some j ∈N , β2 otherwise . (8) Here, β1 and β2 are taken so that the strong ellip- ticity condition [1] is satisfied. Practically, the re- quirement of strong point-wise ellipticity in each layer is not necessary. The reason is that all the important instability phenomena occur rather be- low the stress levels corresponding to the loss of ellipticity of the weakest layer (see [4, 5]). 5Tina Mai∗, Hieu Nguyen, Quoc Hung Phan / Tạp chí Khoa học và Công nghệ - Đại học Duy Tân aaa(a) (2020) 1–6 3 2.2. Function spaces Our considered space is V := H10 (Ω). Never- theless, the methods here can be applied to more general space Hp0 (Ω), where 2 ≤ p < ∞. The space W 1,20 (Ω) is of interest because we can de- scribe displacements that vanish on the boundary ∂Ω of Ω. We denote by H−1(Ω) the dual space, which is the space of continuous linear functionals on H10 (Ω), and the value of a functional b ∈H−1(Ω) at a point v ∈H10 (Ω) is represented by 〈b,v〉. The Sobolev norm ‖ ·‖H10 (Ω) is of the form ‖v‖H10 (Ω) = ‖v‖H1(Ω) := ( ‖v‖2L2(Ω)+‖∇v‖2L2(Ω) ) 1 2 . The dual norm to ‖ ·‖H10 (Ω) is ‖ ·‖H−1(Ω). Let Ω be a bounded, connected, open, Lips- chitz domain of R, f ∈H1∗(Ω)= { g ∈H1(Ω) ∣∣∣∣ˆ Ω g dx = 0 } . We consider the following problem: Find u ∈ H1(Ω) and σ ∈ L1(Ω) ([6]) such that −div(σ)= f in Ω , σ= u ′ 1−β(x)|u′| in Ω , u = 0 on ∂ΩD , σ=G on ∂ΩT . (9) The considered model (2) is compatible with the laws of thermodynamics [7, 8], that is, the class of materials are elastic and non-dissipative. For the later use, we consider u(x) ∈ W 1,20 (Ω). Assume that u(x) = u (x  ) is a peri- odic function in x with period . Equivalently, u(y)= u (x  ) is a periodic function in y with pe- riod 1. This implies that for any integer k, u(x)=u(x+)= u(x+k) , correspondingly, u (x  ) = u (x  +1 ) = u (x  +k1 ) = u(y +k) . This observation supports the expressions of  in (1). (Note that the spatial periodicity of the com- posite produces the same periodicity for u.) For simplicity, we assume perfect bonding conditions at the interface ∂Ω between the layers, that is, the displacement and traction are contin- uous across each interface for all possible defor- mations: (u)(1) = (u)(2) on ∂Ω , (σ)(1) = (σ)(2) on ∂ΩT . (10) We assume ∂ΩT =. In homogenization the- ory, using (9), we rewrite the considered formu- lation in the form of displacement problem: Find u ∈H1(Ω) such that −div ( u′ 1−β(x) ∣∣u′∣∣ ) = f in Ω , (11) u = 0 (u)(1) = (u)(2) on ∂Ω . (12) Let a(x,u ′ )= u′ 1−β(x) ∣∣u′∣∣ , (13) in which u(x) ∈W 1,20 (Ω). 3. Existence and uniqueness In [9], the existence and uniqueness of solu- tion to (11)-(12) is proved and thanks to the fol- lowing Lemma ([9, 10, 11]). Lemma 3.1. Let Z := { ζ ∈ L∞(Ω) ∣∣∣ 0≤ |ζ| < 1 M } . (14) For any ξ ∈Z , consider the mapping ξ ∈Z → F (ξ) := ξ 1−β(x)|ξ| ∈R . Then, for each ξ1,ξ2 ∈Z , we have |F (ξ1)−F (ξ2)| ≤ |ξ1−ξ2| (1−β(x)(|ξ1|+ |ξ2|))2 , (15) (F (ξ1)−F (ξ2))(ξ1−ξ2)≥ |ξ1−ξ2|2 . (16) In our case of 1D, the solution u can be ob- tained directly from (11)-(12). 64 Tina Mai∗, Hieu Nguyen, Quoc Hung Phan / Tạp chí Khoa học và Công nghệ - Đại học Duy Tân aaa(a) (2020) 1–6 4. Asymptotic behavior of solutions Now, we want to investigate the asymptotic behavior of the solutions u of the following problem (in periodic case) −diva (x  ,u′ ) = f on Ω , u ∈H10 (Ω) , (17) as → 0. We will prove that u converges weakly in H10 (Ω) to the solution u∗ of the problem{ −div aˆ (u′∗)= f on Ω , u∗ ∈H10 (Ω) , (18) whose representation can be obtained from a. The weak formulation of (17) is as follows: ˆ Ω ( a (x  ,u′ )) φ′dx = ˆ Ω f φdx ,∀φ ∈V , u ∈H10 (Ω) . (19) Let Y be the unit period in R. We denote by W 1,2per (Y ) the set of all mean value zero func- tions in the Sobolev spaceW 1,2(Y ). The homog- enization results for periodic case are stated and proved below, thanks to [12, 13, 14]. Theorem 4.1 ([13]). Let u be the solutions of (19), where a is 1-periodic, piecewise continu- ous in the first variable, and satisfies the bound- edness a(x,0)= 0 as well as continuity condition (16) and monotonicity condition (15) on the sec- ond variable. Then, u u0 in H10 (Ω) , a (x  ,u′ )  aˆ(u′0) in L 2(Ω) , as → 0, where u0 is the unique solution of ˆ Ω ( aˆ ( u′0 )) φ′dx = ˆ Ω f φdx ∀φ ∈H10 (Ω) , u0 ∈H10 (Ω) . (20) The operator aˆ is defined as aˆ(ξ)= ˆ Y a ( y,ξ+Dy vξ ) dy , (21) where vξ is the unique solution of the cell prob- lem ˆ Y ( a ( y,ξ+Dy vξ )) φdy = 0 ∀φ ∈W 1,2per (Y ) , vξ ∈W 1,2per (Y ) . (22) Proof. First, we note that u and a (x  ,u′ ) are bounded in H1(Ω) and L2(Ω), respectively. In- deed, let φ = u in (19), then it follows from the coercivity of a and (19) that ∥∥u′∥∥2L2(Ω) = ˆ Ω ∣∣u′∣∣2 dx ≤ ˆ Ω a (x  ,u′ ) u′dx ≤ ‖ f ‖H−1(Ω)‖u‖H1(Ω) ≤ c‖u‖H1(Ω) . (23) The Poincaré inequality ‖u‖L2(Ω) ≤ ∥∥u′∥∥L2(Ω) leads to∥∥u′∥∥L2(Ω) ≤ ‖u‖H1(Ω) = (‖u‖2L2(Ω)+∥∥u′∥∥2L2(Ω))1/2 ≤ 2∥∥u′∥∥L2(Ω) . This means that the norms ∥∥u′∥∥L2(Ω) and ‖u‖H1(Ω) on H10 (Ω) are equivalent. Thus, 1 2 ‖u‖2H1(Ω) ≤ ∥∥u′∥∥2L2(Ω) . Taking (23) into account, we obtain 1 2 ‖u‖2H1(Ω) ≤ ∥∥u′∥∥2L2(Ω) ≤ c‖u‖H1(Ω) , which implies ‖u‖H1(Ω) ≤ 2c . The desired boundedness of the sequence u in H1(Ω) then follows. Thus, there exists a subse- quence, still denoted by u such that u u∗ in H10 (Ω) . 7Tina Mai∗, Hieu Nguyen, Quoc Hung Phan / Tạp chí Khoa học và Công nghệ - Đại học Duy Tân aaa(a) (2020) 1–6 5 It follows that a (x  ,u′ ) is bounded in L2(Ω). Indeed, by the boundedness a(x,0) = 0 and the growth condition of a and (23), we obtain∥∥∥a (x  ,u′ )∥∥∥2 L2(Ω) = ˆ Ω ∣∣∣a (x  ,u′ )∣∣∣2 dx (24) ≤ c ˆ Ω ∣∣u′∣∣2 dx ≤ c‖u‖2H1(Ω) ≤C , where the constant C is independent of . This means that there is a subsequence, still denoted by a (x  ,u′ ) such that a (x  ,u′ )  η∗(x) in L2(Ω) , One can show (using the ideas from the proof of Theorem 11.2 in [15]) that η∗(x)(= aˆ(u∗))= a˜(x,u′∗) , a.e. in Ω for some a˜ ∈Mon(1,α;Ω) (notation in [15]), and the following equation is satisfied (see [14]): −divη∗(x)= f on Ω . that is, −div a˜(x,u′∗)= f on Ω , with the unique solution u∗. In our special case p = 2 for (19), the exis- tence and uniqueness of weak solution has been verified in [10]. Also, from (19), we have that ˆ Ω ( a (x  ,u′ )) φ′dx = ˆ Ω f φdx , ∀φ ∈V , u ∈H10 (Ω) . (25) Passing to limit when → 0, we obtain ˆ Ω η∗φ′dx = ˆ Ω f φdx , ∀φ ∈H10 (Ω) . This means especially that (see [13]) ˆ Ω η∗φ′dx = ˆ Ω f φdx , ∀φ ∈C∞0 (Ω) . If we can show that η∗ = aˆ ( u′∗ ) , for a.e. x ∈Ω , (26) then it follows by the uniqueness of the solution of the homogenized problem (20) that u∗ = u0. To this end, we fix ξ and let uξ be defined as the unique solution of the auxiliary problem ˆ Y ( a ( y,ξ+Duξ )) φ′dx = 0, ∀φ ∈W 1,2per (Y ) , uξ ∈W 1,2per (Y ) , (27) such that aˆ(ξ)= ˆ Y a ( y,ξ+Duξ ) dy , (recall that aˆ was defined in (21)). Now, we define wξ (x)= ξx+uξ (x  ) . Then,  wξ  ξx in H1(Ω) , Dx w ξ   ξ in L2(Ω) , a (x  ,Dwξ )  aˆ(ξ) in L2(Ω) , −divx a (x  ,Dwξ ) = 0 on Ω . Based on the monotonicity of a, we have ˆ Ω ( a (x  ,Du ) −a (x  ,Dwξ )) (Du−Dwξ )φ≥ 0, for any nonnegative φ ∈C∞0 (Ω). The compensated compactness (Div-Curl Lemma) and periodicity then implies that ˆ Ω (η∗(x)− aˆ(ξ))(Du∗−ξ)φdx ≥ 0, for any nonnegative φ ∈C∞0 (Ω). Hence, for a fix ξ ∈R as in our setting, we have that (η∗(x)− aˆ(ξ))(Du∗(x)−ξ)≥ 0 for a.e. x ∈Ω . (28) 86 Tina Mai∗, Hieu Nguyen, Quoc Hung Phan / Tạp chí Khoa học và Công nghệ - Đại học Duy Tân aaa(a) (2020) 1–6 In particular, if (ξm) is a countable dense subset in R, then (28) implies that (η∗(x)−aˆ(ξm))(Du∗(x)−ξm)≥ 0 for a.e. x ∈Ω . (29) By the continuity of aˆ (readily), it follows that (η∗(x)− aˆ(ξ))(Du∗(x)−ξ)≥ 0 for a.e. x ∈Ω , and for every ξ ∈ R . Since aˆ is monotone and continuous, we have that aˆ is maximal mono- tone. This means η∗(x)= aˆ(Du∗), and we obtain the desired result. 5. Conclusions In this paper, we investigate asymptotic be- havior of solutions for a periodically nonlinear elasticity problem in one-dimensional and strain- limiting settings. By analysis, we obtained the limit of the solutions. An open question is ex- tending this study to higher dimensions and more general settings. References [1] Tina Mai and Jay R. Walton. On strong ellipticity for implicit and strain-limiting theories of elasticity. Mathematics and Mechanics of Solids, 20(II):121– 139, 2015. DOI: 10.1177/1081286514544254. [2] Tina Mai and Jay R. Walton. On monotonicity for strain-limiting theories of elasticity. Journal of Elas- ticity, 120(I):39–65, 2015. DOI: 10.1007/s10659- 014-9503-4. [3] Igor V Andrianov, Vladimir I Bolshakov, Vla- dyslav V Danishevs’kyy, and Dieter Weichert. Higher order asymptotic homogenization and wave propagation in periodic composite materials. Pro- ceedings of the Royal Society of London A: Mathematical, Physical and Engineering Sciences, 464(2093):1181–1201, 2008. [4] Giuseppe Geymonat, Stefan Mu¨ller, and Nicolas Tri- antafyllidis. Homogenization of nonlinearly elastic materials, microscopic bifurcation and macroscopic loss of rank-one convexity. Archive for Rational Me- chanics and Analysis, 122(3):231–290, 1993. DOI: 10.1007/BF00380256. [5] N. Triantafyllidis and B.N. Maker. On the compari- son between microscopic and macroscopic instability mechanisms in a class of fiber-reinforced compos- ites. J. Appl. Mech, 52(4):794 – 800, 1985. [6] Lisa Beck, Miroslav Bulícˇek, Josef Málek, and Endre Su¨li. On the existence of integrable solutions to non- linear elliptic systems and variational problems with linear growth. Archive for Rational Mechanics and Analysis, 225(2):717–769, Aug 2017. [7] K. R. Rajagopal and A. R. Srinivasa. On the response of non-dissipative solids. Proceedings of the Royal Society of London, Mathematical, Physical and En- gineering Sciences, 463(2078):357–367, 2007. [8] K.R Rajagopal and A.R Srinivasa. On a class of non-dissipative materials that are not hyperelas- tic. Proceedings of the Royal Society of London A: Mathematical, Physical and Engineering Sciences, 465(2102):493–500, 2009. [9] Shubin Fu, Eric Chung, and Tina Mai. Generalized multiscale finite element method for a strain-limiting nonlinear elasticity model. Journal of Computational and Applied Mathematics, 359:153 – 165, 2019. [10] M. Bulíc˘ek, J. Málek, and E. Su¨li. Analy- sis and approximation of a strain-limiting non- linear elastic model. Mathematics and Me- chanics of Solids, 20(I):92–118, 2015. DOI: 10.1177/1081286514543601. [11] Miroslav Bulícˇek, Josef Málek, K. R. Rajagopal, and Endre Su¨li. On elastic solids with limiting small strain: modelling and analysis. EMS Surveys in Math- ematical Sciences, 1(2):283–332, 2014. [12] N. Fusco and G.Moscariello. On the homogenization of quasilinear divergence structure operators. Ann. Math. Pura Appl., 146(4):1–13, 1987. [13] J. L. Lions, D. Lukkassen, L. E. Persson, and P. Wall. Reiterated homogenization of nonlinear monotone operators. Chinese Annals of Mathemat- ics, 22(01):1–12, 2001. [14] Alexander Pankov. G-convergence and homoge- nization of nonlinear partial differential operators, volume 422 of Mathematics and its Applications. Kluwer Academic Publishers, Dordrecht, 1997. [15] Luc Tartar. The general theory of homogenization, volume 7 of Lecture Notes of the Unione Matemat- ica Italiana. Springer-Verlag, Berlin; UMI, Bologna, 2009. A personalized introduction.